MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J351H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown ob-gyn surgery on an unknown date and the suture was used.During surgery, the suture was detached from the needle during use.It was not a control release needle.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/21/2020.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional h-3 summary: one empty winding former and a detached needle of product were received for analysis.During the visual inspection of the needles, the swage and attachment area were noted to be as expected.No remnant of the suture was noted into the barrel hole; however, marks were observed on the edge of the needles that appears to be by the use of a surgical instrument.In addition, the suture was not returned for analysis.Per the sample condition the assignable of the performance pull off - suture needle, suggest an improper handling of the sample.

Brand Name
VCL CT BRD VIO 27IN 2-0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9875275
Report Number2210968-2020-02323
Device Sequence Number3183453
Product Code GAM
UDI-Device Identifier10705031039162
UDI-Public10705031039162
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberJ351H
Device Catalogue NumberJ351H
Device Lot NumberPJK622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/21/2020
Patient Sequence Number1